Doctors Lounge - Pharmacy Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Pharmacy & Drug Topics
Question: Ibuprofin/Tylenol 3 Reactions
|swilson5663 - Wed Jun 22, 2005 5:26 am||
I had 4 wisdom teeth removed 5 days ago and was prescribed Tylenol 3 and Ibuprofen for pain management. I took the medication as directed for 2 days with no ill effects. On the third day, after taking the pills, I had acute abdominal pain that felt like my abdomen was being constricted (like a really bad, stitch over a greater surface area). I initially attributed it to being unable to adequately chew my meal but avoided medication thereafter. Tonight, however, (day 5) I took the medication again to deal with residual pain and awoke in the middle of the night to the same severe, constricting abdominal pain that made breathing laborious but was located primarily below the chest area in the abdomen. It subsided after pacing around for a half hour, having something to eat and a drink of water... I cant help but think this must be related to the medication, despite having taken it for the first few days with no effects of this nature. Any advice would be very much appreciated.
|Theresa Jones, RN - Wed Jun 22, 2005 5:42 am||
Although Ibuprofen will certainly cause stomach irritation/discomfort especially if taken without food, a common side effects of Tylenol #3 is nausea, vomiting, stomach pain etc. I would suggest trying the Ibuprofen with food and refraining from the use of the Tylenol #3 to see if the adverse effects lessen or you may want to try Extra strength Tylenol and refraining from both altogether. By the way, many oral surgeons recommend the use of a tea bag (soaked in cold water with the excess water squeezed out) and applied where tooth extractions have been done after the initial use of gauze. The tea has a natural anesthetic and actually works exceptionally well in alleviating pain :)
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.